I'm on the Abbvie trial and yesterday developed a cough that gradually worsened. This morning I coughed up some phlegm and wasn't too worried, but then when I coughed a few hours later, I noticed bright red streaks of blood in the mucous. I suspect I picked up a lung infection and am guessing that it will clear with time. I already did one set of antibiotics at the start of this treatment with a head cold and hate to do another. I feel fine, other than the cough every hour or so, but I don't want to take any risks. I wrote to my research nurse and will probably hear back from her on Monday, but I'm wondering if I should take more aggressive action until then, or just wait it out. I also feel more tired than usual, but then I've been on Ribavirin for 8 weeks! So far, there's no fever.
I'm no doctor, but blood in phlegm sounds pretty scary. On the other hand, I know how bad emergency rooms can be. Can you phone your doctors office and have the answering service page her/him? I'd try that first, but if its not an option then I'd wait until Monday but only as long as there wasn't any fever developing. If you get a fever then you must take your chances with the emergency room. Good luck!
Probably just a cold.
If you are in a trial then you should notify your study doctor or nurse. This type of information goes into a database of drug reactions that occurs with study participants. It can help if they see a pattern of same conditions happening others.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.